MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FOLATE III; FOLIC ACID TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS FOLATE III; FOLIC ACID TEST SYSTEM
Catalog Number 07027290190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457); Output Problem (3005); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas pure instrument serial numbers were(b)(6) and (b)(6).The customer began to use reagent lot 703979 on (b)(6) 2023.On (b)(6) 2023 qc was outside of the acceptable range.The customer recalibrated but still had issues.The customer replaced the reagent pack and calibrated it.Qc was acceptable.After one week, qc was outside of the acceptable range again.Recalibrating did not resolve the issue.Monthly maintenance was performed on (b)(6) 2023.The investigation is ongoing.
 
Event or Problem Description
The initial reporter complained of qc issues for elecsys folate iii (folate iii) on both of their cobas pure instruments.The customer performed a patient comparison with a different site and discrepant results were identified for 1 patient sample.It is not known if the comparison data was generated for troubleshooting purposes only or if it was used for diagnostic purposes.On (b)(6) 2023 the result from the other site using 703979 was 23 nmol/l.On (b)(6) 2023 the result using reagent lot 703979 on the customer¿s instrument was 17.5 nmol/l.On (b)(6) 2023 the result using reagent lot 728047 on the customer¿s instrument was 18.2 nmol/l.
 
Additional Manufacturer Narrative
The medical device problem codes were updated.The high result from the different site using reagent lot 703979 is believed to be incorrect.The customer's calibration data for reagent lot 703979 was slightly lower than expected.The customer's calibration data for reagent lot 728047 was acceptable.The sample was measured on different days at different sites.Sample stability per product labeling: "stable for 2 hours at 20-25 °c, 48 hours at 2-8 °c, 28 days at -20 °c (± 5 °c).Freeze only once.Protect from light.Store the samples at 2-8 °c if they cannot be measured immediately." based on the limited information provided, the cause of the event could not be determined.The investigation did not identify a product problem.

Brand Name
ELECSYS FOLATE III
Common Device Name
FOLIC ACID TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17663371
Report Number1823260-2023-02846
Device Sequence Number20380991
Product Code CGN
UDI-Device Identifier04015630939695
UDI-Public04015630939695
Combination Product (Y/N)Y
Initial Reporter CountrySW
PMA/510(K) Number
K082340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number07027290190
Device Lot Number70397901
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown